MAUDE Adverse Event Report: US SURGICAL PUERTO RICO VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

US SURGICAL PUERTO RICO VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number VL2610DB
Medical Device Problem Code Flare or Flash (2942)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 12/07/2017
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, intra-operatively, the patient received a first degree burn on the breast nipple.A megadyne electrode was in use as well.It was unknown how was the burn treated.
 
Additional Manufacturer Narrative
Correction: if information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, intra-operatively, the patient received a first degree burn on the breast nipple.A megadyne electrode was in use as well.The pencil was placed in the holster when not in use and the generator was in standard 40 mode and settings.The burn was found during the surgery and there were no pictures of the burn.It was unknown how was the burn was treated.
 
Additional Manufacturer Narrative
Evaluation summary: one vl2610db was received for evaluation.This device had been used in the treatment or diagnosis of a patient.Without the original packaging or a reported lot number, the investigator cannot determine if the product was within the assigned expiration date at the time of reported incident.The returned product met specification as received.Visual inspection found no defects.The customer reported a device related burn.The investigation of the returned equipment did not identify anything that would have caused or contributed to the reported event.Visual inspection found no damage to the device.The device was plugged into a 40k ohm test box and activated in both the cut and coag mode with satisfactory results.The device plugged into a generator and activated normally.The plug, cord, and body of the device were hipot (high potential) tested with satisfactory results indicating no electrical leakage.The investigation found the device to function normally and within specifications.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key7143691
Report Number2647580-2017-09163
Device Sequence Number19118872
Product Code GEI
UDI-Device Identifier20884521196688
UDI-Public20884521196688
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K982743
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2022
Device Model NumberVL2610DB
Device Catalogue NumberVL2610DB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2017
Initial Date Received by Manufacturer 12/11/2017
Supplement Date Received by Manufacturer02/22/2018
02/22/2018
Initial Report FDA Received Date12/22/2017
Supplement Report FDA Received Date03/14/2018
03/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1